Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this high wind warning at Feb 25, 2013, 3:42 AM CST for 4 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 25, 2013, 9:00 AM CST
- Expired
- Feb 25, 2013, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS74 KBRO 250942 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 AM CST MON FEB 25 2013 ...VERY STRONG NORTHWEST WINDS EXPECTED TO DEVELOP ACROSS THE RIO GRANDE VALLEY MONDAY... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS NORTH TEXAS MONDAY WILL BRING A STRONG BUT DRY COLD FRONT THROUGH THE RIO GRANDE VALLEY MONDAY MORNING. VERY STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA ON MONDAY IN THE WAKE OF THE FRONT. THESE VERY STRONG NORTHWEST WINDS WILL START TO DECREASE LATE MONDAY NIGHT THROUGH TUESDAY MORNING. TXZ248>250-252-251800- /O.UPG.KBRO.HW.A.0001.130225T1500Z-130226T0200Z/ /O.NEW.KBRO.HW.W.0001.130225T1500Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 342 AM CST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED MONDAY. * TIMING...THESE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR ANY GUSTS OF 58 MPH OR GREATER ARE EXPECTED WITHIN THE NEXT 12 TO 24 HOURS. && $$ TXZ253-251800- /O.UPG.KBRO.HW.A.0001.130225T1500Z-130226T0200Z/ /O.EXA.KBRO.WI.Y.0009.130225T1500Z-130226T0200Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 342 AM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED MONDAY. * TIMING...THESE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ TXZ251-254>257-251800- /O.CON.KBRO.WI.Y.0009.130225T1500Z-130226T0200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 342 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED MONDAY. * TIMING...THE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM MONDAY MORNING THROUGH EARLY MONDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR MONDAY AFTERNOON. HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
3 follow-up statements
758 WWUS74 KBRO 251740 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1140 AM CST MON FEB 25 2013 ...VERY STRONG NORTHWEST WINDS DEVELOPING ACROSS DEEP SOUTH TEXAS TODAY... .A STRONG LOW PRESSURE SYSTEM MOVING ACROSS NORTH TEXAS TODAY HAS BROUGHT A STRONG BUT DRY COLD FRONT THROUGH THE RIO GRANDE VALLEY THIS MORNING. VERY STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON IN THE WAKE OF THE FRONT. THESE VERY STRONG NORTHWEST WINDS WILL START TO DECREASE LATER TONIGHT THROUGH TUESDAY MORNING. TXZ248>250-252-260000- /O.CON.KBRO.HW.W.0001.000000T0000Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 1140 AM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED TODAY. * TIMING...THESE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE AFTERNOON HOURS. * IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR ANY GUSTS OF 58 MPH OR GREATER ARE EXPECTED WITHIN THE NEXT 12 TO 24 HOURS. && $$ TXZ251-253>257-260000- /O.CON.KBRO.WI.Y.0009.000000T0000Z-130226T0200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1140 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TODAY. * TIMING...THE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
332 WWUS74 KBRO 252340 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 540 PM CST MON FEB 25 2013 ...VERY STRONG NORTHWEST WINDS CONTINUE ACROSS DEEP SOUTH TEXAS TODAY... VERY STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THE NEXT FEW HOURS AND WILL BEGIN TO DECREASE LATER TONIGHT THROUGH TUESDAY MORNING. TXZ248>250-252-260200- /O.CON.KBRO.HW.W.0001.000000T0000Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 540 PM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED TODAY. * TIMING...THESE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE AFTERNOON HOURS. * IMPACT...HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER...OR ANY GUSTS OF 58 MPH OR GREATER ARE EXPECTED WITHIN THE NEXT 12 TO 24 HOURS. && $$ TXZ251-253>257-260200- /O.CON.KBRO.WI.Y.0009.000000T0000Z-130226T0200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 540 PM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED TODAY. * TIMING...THE VERY STRONG NORTHWEST WINDS WILL OCCUR FROM THIS MORNING THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. HIGH PROFILE AND OTHER VEHICLES WILL DE DIFFICULT TO DRIVE ON AREA ROADS AND HIGHWAYS. LOOSE AND LIGHTWEIGHT OBJECTS WILL BE EASILY MOVED AND POSSIBLY DAMAGED BY THE STRONG WINDS. ANYONE WORKING ABOVE GROUND LEVEL...SUCH AS ON ROOFS OR LADDERS...WILL HAVE DIFFICULTY MAINTAINING BALANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$
743 WWUS74 KBRO 260157 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 757 PM CST MON FEB 25 2013 ...WINDS DECREASING ACROSS DEEP SOUTH TEXAS... .WINDS HAVE DECREASED ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS INTO THE 15 TO 20 MPH RANGE WITH GUSTS TO 25 MPH. THIS TREND WILL CONTINUE WITH WINDS DECREASING TO AROUND 10 MPH RANGE BY EARLY TUESDAY MORNING. THEREFORE...THE HIGH WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE. TXZ248>250-252-260300- /O.EXP.KBRO.HW.W.0001.000000T0000Z-130226T0200Z/ ZAPATA-JIM HOGG-BROOKS-STARR- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... RIO GRANDE CITY...ROMA 757 PM CST MON FEB 25 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... WINDS HAVE DECREASED ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS INTO THE 15 TO 20 MPH RANGE WITH GUSTS TO 25 MPH. WINDS WILL CONTINUE TO DECREASE TO AROUND 10 MPH BY EARLY TUESDAY MORNING. $$ TXZ251-253>257-260300- /O.EXP.KBRO.WI.Y.0009.000000T0000Z-130226T0200Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 757 PM CST MON FEB 25 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... WINDS HAVE DECREASED ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS INTO THE 15 TO 20 MPH RANGE WITH GUSTS TO 25 MPH. WINDS WILL CONTINUE TO DECREASE TO AROUND 10 MPH BY EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 3:31 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 25, 3:31 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
331 AM CST MON FEB 25 2013
...VERY STRONG WINDS EXPECTED ACROSS THE RANCH LANDS TODAY...
...HAZARDOUS MARINE CONDITIONS EXPECTED ACROSS THE COASTAL WATERS
TODAY THROUGH TONIGHT...
.SHORT TERM /TODAY THROUGH TUESDAY/...LARGE-SCALE TROUGH DRIVING
ACROSS TEXAS THIS MORNING WILL CONTINUE EWD ACROSS TEXAS THROUGH THE
DAY. AHEAD OF THIS...THE NEXT COLD FRONT WILL SWEEP QUICKLY ACROSS
THE STATE. THE FRONT CLEARED KDRT IN THE LAST HOUR AND IS STILL
PROGGED TO HAVE COMPLETELY CLEARED OUR CWA BY MID-MORNING...PUSHED MY
A STRONG LLVL JET WRAPPING AROUND THE UPPER LOW TO THE NORTH. WINDS
WITH THE H8 JET EXPECTED TO REACH 50 TO 60KTS. SIGNIFICANT DRY AIR
PUNCH ASSOCIATED ALONG WITH THE JET WILL HELP MIX A LARGE PORTION OF
THIS CORE TO THE SFC THIS AFTERNOON. MOS GUIDANCE IS STILL SOMEWHAT
DIFFERING ON THE FULL STRENGTH OF THE SFC WINDS...BUT EVEN A
CONSERVATIVE ESTIMATE PUTS WINDS IN THE WESTERN VALLEY IN THE 35 TO
40 KNOTS RANGE AND 30 TO 35KTS ALONG THE COAST. WILL BE UPGRADING
THE HIGH WIND WATCH TO A WARNING FOR ZAPATA...JIM HOGG...BROOKS AND
STARR COUNTIES...AND WILL ADD HIDALGO INTO THE WIND ADVISORY ALREADY
POSTED FOR THE COASTAL ZONES. TINDER DRY CONDITIONS BEHIND THE FRONT
WILL BRING A EXTREME FIRE WEATHER RISK. SKIES WILL ALSO QUICKLY
CLEAR BEHIND THE FRONT AND CONTINUE INTO THE DAY TUESDAY. AS THE
TROUGH SWEEPS EAST...DRAWING THE LLV JET ALONG FOR THE RIDE...WINDS
WILL QUICKLY DECREASE AFTER SUNSET AS SFC RIDGING RETURNS.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...AN ONSHORE FLOW WILL
BRIEFLY RETURN TUES NIGHT INTO EARLY WEDNESDAY BEFORE A COLD FRONT
MOVES THROUGH THE RIO GRANDE VALLEY WED AFTERNOON. LOW TO MID
LEVEL MOISTURE IS PROGGED TO INCREASE ACROSS NORTHEAST MEXICO WED
NIGHT INTO THURSDAY BUT RAIN CHANCES WILL REMAIN VERY SLIGHT
ACROSS THE CWA. DRIER AIR IS EXPECTED TO MOVE INTO THE AREA FRIDAY
AS HIGH PRESSURE SURGES SOUTHWARD WITH A SHORTWAVE TROUGH ACROSS
THE ROCKIES DIVES SOUTHWARD AND DEEPENS TOWARDS THE END OF THE
WEEK. STRONG NORTHWEST FLOW ALOFT WILL PROVIDE SUBSIDENCE ACROSS
SOUTH TEXAS THROUGH THE WEEKEND.
&&
.MARINE...
TODAY THROUGH TUESDAY...THE PERIOD BEGINS WITH CONTINUED
MARINE FOG. THIS WILL BE SHORT LIVED AS THE FRONT BARRELS ACROSS THE
GULF WATERS. WINDS WILL SHIFT TO THE NW AND INCREASE TO 35 KNOTS
SUSTAINED WITH GUSTS INTO THE 40S. GALE WARNINGS ARE IN EFFECT FOR
ALL MARINE ZONES THROUGH 6PM FOR THE LAGUNA AND CONTINUING THROUGH
6AM FOR THE GULF ZONES. SFC HIGH QUICKLY MOVES INTO THE NW GULF ON
TUESDAY...ALLOWING WINDS TO DECREASE THROUGH THE DAY AND DRAW NEARLY
CALM BY SUNSET.
TUESDAY NIGHT THROUGH FRIDAY...LIGHT SOUTHEAST WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS TUES NIGHT INTO WEDNESDAY BEFORE A COLD
FRONT MOVES OFFSHORE THE LOWER TEXAS COAST WED EVENING. WINDS WILL
SHIFT TO THE NORTH AND NORTHEAST AND INCREASE WED NIGHT. SMALL
CRAFT ADVISORIES WILL BE NEEDED FOR THE OFFSHORE WATERS WED NIGHT
INTO EARLY THURSDAY. MODERATE TO STRONG NORTHEAST WINDS SHOULD
PREVAIL THURSDAY BEFORE THE PRESSURE GRADIENT INCREASES ACROSS THE
WESTERN GULF OF MEXICO. SMALL CRAFT ADVISORIES WILL BE NEEDED
FRIDAY AS A RESULT.
&&
.FIRE WEATHER...EXTREMELY CRITICAL SITUATION SETTING UP FOR THE
AREA...ESPECIALLY FOR THE WESTERN VALLEY THIS AFTERNOON. THE FRONT
WILL ARRIVE JUST AFTER SUNRISE...WITH NW WINDS REACHING 30 TO 35 MPH
AT THE 20 FOOT LEVEL. RH VALUES WILL FALL TO 10 PERCENT OR LESS FOR
ALL AREAS WEST OF US 77 THIS AFTERNOON...COINCIDING WITH THE PEAK OF
THE WINDS. FUELS IN THE VALLEY HAVE SEEN NEGLIGIBLE RAINS IN THE
LAST 30 DAYS...SO THE REGION WILL SEE AN EXTREMELY CRITICAL FIRE
WEATHER THREAT. WINDS WILL DECREASE AFTER SUNSET TONIGHT...SOMEWHAT
DECREASING THE THREAT...BUT RH RECOVERY WILL ONLY REACH 35 TO 40
PERCENT OVERNIGHT BEFORE COLLAPSING BACK TO 5 TO 10 PERCENT TUESDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 49 72 53 / 20 0 0 0
BROWNSVILLE 74 49 74 51 / 20 0 0 0
HARLINGEN 75 47 76 49 / 20 0 0 0
MCALLEN 77 46 80 53 / 10 0 0 0
RIO GRANDE CITY 76 46 80 50 / 10 0 0 0
SOUTH PADRE ISLAND 71 52 70 57 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 8 PM CST THIS
EVENING FOR TXZ248>250-252.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR TXZ248>257.
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR TXZ251-253>257.
GM...GALE WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR GMZ130-132-135.
DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR GMZ150-155-
170-175.
GALE WARNING FROM 10 AM THIS MORNING TO 6 AM CST TUESDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
64/61Hazardous weather outlook, Feb 24, 9:27 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 927 PM CST SUN FEB 24 2013 GMZ130-132-135-150-155-170-175-260330- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 927 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A DENSE FOG ADVISORY IS NOW IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM 0 TO 60 NM EAST OF PADRE ISLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A GALE WARNING IN EFFECT FROM 10 AM TO 6 PM MONDAY FOR THE LAGUNA MADRE. A GALE WARNING IN EFFECT FROM 10 AM THROUGH 6 AM TUESDAY FOR THE LOWER TEXAS GULF WATERS 0 TO 60 NM EAST OF PADRE ISLAND. SMALL CRAFT CONDITIONS LIKELY TO FOLLOW THE GALE WARNINGS MONDAY NIGHT. SMALL CRAFT CONDITIONS POSSIBLE AGAIN WEDNESDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-260330- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 927 PM CST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTHWEST WINDS ARE EXPECTED MONDAY ACROSS THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MONDAY FOR GUSTY WINDS AND LOW HUMIDITY ACROSS ALL OF DEEP SOUTH TEXAS. A HIGH WIND WATCH IN EFFECT FROM MORNING MORNING THROUGH MONDAY NIGHT FOR ZAPATA...JIM HOGG...BROOKS...STARR AND HIDALGO COUNTIES. A WIND ADVISORY IN EFFECT FOR CAMERON...WILLACY AND KENEDY COUNTIES FROM 9 AM TO 8 PM MONDAY. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:25 PM CST | Marine Dense Fog Advisory | BRO | 12 hr | |
| Feb 25, 3:13 PM CST | Small Craft Advisory for Winds | BRO | 12 hr |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.